\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Instability of equatorial water waves in the $f-$plane

Abstract Related Papers Cited by
  • This paper addresses the hydrodynamical stability of nonlinear geophysical equatorial waves in the $f-$plane approximation. By implementing the short-wavelength perturbation approach, we show that certain westward-propagating equatorial waves are linearly unstable when the wave steepness exceeds a specific threshold.
    Mathematics Subject Classification: Primary: 35B15; Secondary: 76B15, 76B47, 76U05.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    B. J. Bayly, Three-dimensional instabilities in quasi-two dimensional inviscid flows, in Nonlinear Wave Interactions in Fluids, edited by R. W. Miksad et al., ASME, New York, (1987), 71-77.

    [2]

    A. Bennett, Lagrangian Fluid Dynamics, Cambridge University Press, Cambridge, 2006.doi: 10.1017/CBO9780511734939.

    [3]

    A. Constantin, On the deep water wave motion, J. Phys. A, 34 (2001), 1405-1417.doi: 10.1088/0305-4470/34/7/313.

    [4]

    A. Constantin, Edge waves along a sloping beach, J. Phys. A, 34 (2001), 9723-9731.doi: 10.1088/0305-4470/34/45/311.

    [5]

    A. Constantin, The trajectories of particles in Stokes waves, Invent. Math., 166 (2006), 523-535.doi: 10.1007/s00222-006-0002-5.

    [6]

    A. Constantin, Nonlinear Water Waves with Applications to Wave-Current Interactions and Tsunamis, CBMS-NSF Conference Series in Applied Mathematics, Vol. 81, SIAM, Philadelphia, 2011.doi: 10.1137/1.9781611971873.

    [7]

    A. Constantin, An exact solution for equatorially trapped waves, J. Geophys. Res., 117 (2012), C05029.doi: 10.1029/2012JC007879.

    [8]

    A. Constantin, On the modelling of Equatorial waves, Geophys. Res. Lett., 39 (2012), L05602.doi: 10.1029/2012GL051169.

    [9]

    A. Constantin, Some three-dimensional nonlinear Equatorial flows, J. Phys. Oceanogr., 43 (2013), 165-175.doi: 10.1175/JPO-D-12-062.1.

    [10]

    A. Constantin, On equatorial wind waves, Differential and Integral equations, 26 (2013), 237-252.

    [11]

    A. Constantin, Some nonlinear, equatorially trapped, nonhydrostatic internal geophysical waves, J. Phys. Oceanogr., 44 (2014), 781-789.doi: 10.1175/JPO-D-13-0174.1.

    [12]

    A. Constantin and P. Germain, Instability of some equatorially trapped waves, J. Geophys. Res. Oceans, 118 (2013), 2802-2810.doi: 10.1002/jgrc.20219.

    [13]

    A. Constantin and W. Strauss, Pressure beneath a Stokes wave, Comm. Pure Appl. Math., 63 (2010), 533-557.doi: 10.1002/cpa.20299.

    [14]

    B. Cushman-Roisin and J.-M. Beckers, Introduction to Geophysical Fluid Dynamics: Physical and Numerical Aspects, Academic, Waltham, Mass., 2011.

    [15]

    P. G. Drazin, Introduction to Hydrodynamic Stability, Cambridge University Press, Cambridge, 2002.doi: 10.1017/CBO9780511809064.

    [16]

    P. G. Drazin and W. H. Reid, Hydrodynamic Stability, Cambridge University Press, Cambridge, 2004.doi: 10.1017/CBO9780511616938.

    [17]

    A. V. Fedorov and J. N. Brown, Equatorial waves, in Encyclopedia of Ocean Sciences, edited by J. Steele, Academic, San Diego, Calif., (2009), 271-287.doi: 10.1016/B978-012374473-9.00610-X.

    [18]

    S. Friedlander and M. M. Vishik, Instability criteria for the flow of an inviscid incompressible fluid, Phys. Rev. Lett., 66 (1991), 2204-2206.doi: 10.1103/PhysRevLett.66.2204.

    [19]

    S. Friedlander and V. Yudovich, Instabilities in fluid motion, Not. Am. Math. Soc., 46 (1999), 1358-1367.

    [20]

    S. Friedlander, Lectures on stability and instability of an ideal fluid, in Hyperbolic Equations and Frequency Interactions, IAS/Park City Math. Ser. Amer. Math. Soc., Providence, RI, 5 (1999), 227-304.

    [21]

    I. Gallagher and L. Saint-Raymond, On the influence of the Earth's rotation on geophysical flows, in Handbook of Mathematical Fluid Mechanics, edited by S. Friedlander and D. Serre, North-Holland, Amsterdam, 4 (2007), 201-329.

    [22]

    F. Genoud and D. Henry, Instability of equatorial water waves with an underlying current, J. Math. Fluid Mech., (2014), 1-2.doi: 10.1007/s00021-014-0175-4.

    [23]

    F. Gerstner, Theorie der Wellen samt einer daraus abgeleiteten Theorie der Deichprofile, Ann. Phys., 2 (1809), 412-445.

    [24]

    D. Henry, On the deep-water Stokes flow, Int. Math. Res. Not. IMRN, (2008), 7 pp.

    [25]

    D. Henry, On Gerstner's water wave, J. Nonl. Math. Phys., 15 (2008), 87-95.doi: 10.2991/jnmp.2008.15.S2.7.

    [26]

    D. Henry, An exact solution for equatorial geophysical water waves with an underlying current, Eur. J. Mech. B Fluids, 38 (2013), 18-21.doi: 10.1016/j.euromechflu.2012.10.001.

    [27]

    D. Henry and A. Matioc, On the existence of equatorial wind waves, Nonlinear Anal., 101 (2014), 113-123.doi: 10.1016/j.na.2014.01.018.

    [28]

    H.-C. Hsu, An exact solution of equatorial waves, Monatsh. Math., (2014), 1-2.doi: 10.1007/s00605-014-0618-2.

    [29]

    H.-C. Hsu, An exact solution for nonlinear internal equatorial waves in the $f-$plane approximation, J. Math. Fluid Mech., 16 (2014), 463-471.doi: 10.1007/s00021-014-0168-3.

    [30]

    H.-C. Hsu, Some nonlinear internal equatorial waves with a strong underlying current, Appl. Math. Letters, 34 (2014), 1-6.doi: 10.1016/j.aml.2014.03.005.

    [31]

    T. Izumo, The equatorial current, meridional overturning circulation, and their roles in mass and heat exchanges during the El Niño events in the tropical Pacific Ocean, Ocean Dyn., 55 (2005), 110-123.

    [32]

    S. Leblanc, Local stability of Gerstner's waves, J. Fluid Mech., 506 (2004), 245-254.doi: 10.1017/S0022112004008444.

    [33]

    A. Lifschitz and E. Hameiri, Local stability conditions in fluid dynamics, Phys. Fluids, 3 (1991), 2644-2651.doi: 10.1063/1.858153.

    [34]

    A. V. Matioc, An exact solution for geophysical equatorial edge waves over a sloping beach, J. Phys. A, 45 (2012), 365501, 10pp.doi: 10.1088/1751-8113/45/36/365501.

    [35]

    R. Stuhlmeier, On edge waves in stratified water along a sloping beach, J. Nonlinear Math. Phys., 18 (2011), 127-137.doi: 10.1142/S1402925111001210.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(149) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return